Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 16
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    McGoff, Kevin and Pavlov, Ronnie 2016. Random $\mathbb{Z}^d$-shifts of finite type. Journal of Modern Dynamics, Vol. 10, Issue. 02, p. 287.

    Allahbakhshi, Mahsa Hong, Soonjo and Jung, Uijin 2015. Class-closing factor codes and constant-class-to-one factor codes from shifts of finite type. Dynamical Systems, Vol. 30, Issue. 4, p. 485.

    ALLAHBAKHSHI, MAHSA HONG, SOONJO and JUNG, UIJIN 2015. Structure of transition classes for factor codes on shifts of finite type. Ergodic Theory and Dynamical Systems, Vol. 35, Issue. 08, p. 2353.

    Jeandel, Emmanuel and Vanier, Pascal 2015. Hardness of conjugacy, embedding and factorization of multidimensional subshifts. Journal of Computer and System Sciences, Vol. 81, Issue. 8, p. 1648.

    Salo, Ville and Törmä, Ilkka 2015. Category theory of symbolic dynamics. Theoretical Computer Science, Vol. 567, p. 21.

    HONG, SOONJO JUNG, UIJIN and LEE, IN-JE 2013. Decompositions of factor codes and embeddings between shift spaces with unequal entropies. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 01, p. 144.

    Jung, Uijin and Lee, In-Je 2013. Bi-resolving Graph Homomorphisms and Extensions of Bi-closing codes. Acta Applicandae Mathematicae, Vol. 126, Issue. 1, p. 245.

    Serafin, Jacek 2011. A faithful symbolic extension. Communications on Pure and Applied Analysis, Vol. 11, Issue. 3, p. 1051.

    Boyle, Mike and Schraudner, Michael 2009. shifts of finite type without equal entropy full shift factors. Journal of Difference Equations and Applications, Vol. 15, Issue. 1, p. 47.

    Downarowicz, Tomasz 2008. Faces of simplexes of invariant measures. Israel Journal of Mathematics, Vol. 165, Issue. 1, p. 189.

    Barth, Joseph and Dykstra, Andrew 2007. Weak equivalence for shifts of finite type. Indagationes Mathematicae, Vol. 18, Issue. 4, p. 495.

    Acuña, Vicente Didier, Gilles and Maass, Alejandro 2006. Coding with variable block maps. Theoretical Computer Science, Vol. 369, Issue. 1-3, p. 396.

    Downarowicz, Tomasz 2006. Minimal models for noninvertible and not uniquely ergodic systems. Israel Journal of Mathematics, Vol. 156, Issue. 1, p. 93.

    Ashley, Jonathan Marcus, Brian Perrin, Dominique and Tuncel, Selim 1993. Surjective Extensions of Sliding-Block Codes. SIAM Journal on Discrete Mathematics, Vol. 6, Issue. 4, p. 582.

    Karabed, R. and Marcus, B.H. 1988. Sliding-block coding for input-restricted channels. IEEE Transactions on Information Theory, Vol. 34, Issue. 1, p. 2.

    Lind, D. A. 1984. The entropies of topological Markov shifts and a related class of algebraic integers. Ergodic Theory and Dynamical Systems, Vol. 4, Issue. 02,

  • Ergodic Theory and Dynamical Systems, Volume 3, Issue 4
  • December 1983, pp. 541-557

Lower entropy factors of sofic systems

  • Mike Boyle (a1)
  • DOI:
  • Published online: 01 September 2008

A mixing subshift of finite type T is a factor of a sofic shift S of greater entropy if and only if the period of any periodic point of S is divisible by the period of some periodic point of T. Mixing sofic shifts T satisfying this theorem are characterized, as are those mixing sofic shifts for which Krieger's Embedding Theorem holds. These and other results rest on a general method for extending shift-commuting continuous maps into mixing subshifts of finite type.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2]M. Denker , C. Grillenberger & K. Sigmund . Ergodic Theory on Compact Spaces. Lecture Notes in Math. 527. Springer-Verlag: Berlin, 1976.

[8]B. Weiss . Subshifts of finite type and sofic systems. Monatsh. Math. 77, (1973), 462474.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *